Alert archive / Alabama / River Flood Warnings in 2017

River Flood Warning 15, NWS Birmingham, AL

June 24, 2017Sumter County, Alabama

NWS Birmingham, AL issued this river flood warning at Jun 24, 2017, 9:32 AM CDT for Sumter County, Alabama. It took effect at Jun 25, 2017, 1:00 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jun 24, 2017, 9:32 AM CDT (14:32 UTC)
In effect from
Jun 25, 2017, 1:00 AM CDT
Expired
Jun 26, 2017, 7:00 AM CDT
In force
30 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

County Sumter County, AL

The radar

The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 18.10 ft at Jun 25, 2017, 3:00 AM CDT.

actionminormoderate15202506/2406/2506/2606/27
Action stage
18 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

933 
WGUS44 KBMX 241432
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
932 AM CDT Sat Jun 24 2017

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Sucarnoochee River at Livingston Affecting Sumter County.

.Heavy rainfall over the past week is producing water rises on the
Sucarnoochee River and a flood warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC119-250232-
/O.NEW.KBMX.FL.W.0015.170625T1200Z-170626T1200Z/
/LVNA1.1.ER.170625T1200Z.170625T1200Z.170626T0000Z.NO/
932 AM CDT Sat Jun 24 2017

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Sucarnoochee River AT Livingston.
* from Sunday morning to Monday morning...or until the warning is 
  cancelled.
* At  8:30 AM Saturday The stage Was 17.3 feet. 
* Flood stage is 18 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
3 follow-up statements
097 
WGUS84 KBMX 250143
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
843 PM CDT Sat Jun 24 2017

...The flood warning continues for the Sucarnoochee River at 
Livingston...

.Heavy rainfall over the past week is producing water rises on the
Sucarnoochee River and a flood warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC119-251343-
/O.EXT.KBMX.FL.W.0015.170625T0600Z-170626T1200Z/
/LVNA1.1.ER.170625T0600Z.170625T0600Z.170626T0000Z.NO/
843 PM CDT Sat Jun 24 2017

The Flood Warning continues for
  The Sucarnoochee River AT Livingston.
* from late tonight to Monday morning...or until the Warning is 
  cancelled.
* AT  8:30 PM Saturday the stage was 17.9 feet. 
* Flood stage is 18.0 feet. 
* Forecast...The river is expected to rise to near flood stage after 
  midnight tonight and remain near Flood Stage through Sunday.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
064 
WGUS84 KBMX 251434
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
934 AM CDT Sun Jun 25 2017


...The flood warning continues for the Sucarnoochee River at 
Livingston...

.Heavy rainfall over the past week is producing water rises on the
Sucarnoochee River at Livington and a flood warning remains in
effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC119-260234-
/O.EXT.KBMX.FL.W.0015.000000T0000Z-170626T0600Z/
/LVNA1.1.ER.170625T0310Z.170625T0800Z.170625T1800Z.NO/
934 AM CDT Sun Jun 25 2017

The Flood Warning continues for
  The Sucarnoochee River at Livingston.
* until late tonight...or until the Warning is cancelled.
* AT  8:30 AM Sunday the stage was 18 feet. 
* Flood stage is 18 feet. 
* Forecast...The river will fall to below flood stage by this
afternoon.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
938 
WGUS84 KBMX 251853
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
153 PM CDT Sun Jun 25 2017


...The flood warning is cancelled for the Sucarnoochee River at 
Livingston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC119-251923-
/O.CAN.KBMX.FL.W.0015.000000T0000Z-170626T0600Z/
/LVNA1.1.ER.170625T0310Z.170625T0800Z.170625T1430Z.NO/
153 PM CDT Sun Jun 25 2017

The Flood Warning is cancelled for
  The Sucarnoochee River AT Livingston.
* AT  1:30 PM Sunday the stage was 17.8 feet. 
* Fell below flood stage at  9:30 AM Sunday.
* Flood stage is 18 feet. 
* Forecast...The river will continue to fall to 17 feet by tomorrow
  morning .
* Impact...At 18 feet...Flooding of farm lands around Livinsgton 
  occurs and cattle should be moved to higher ground. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jun 24, 6:40 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 24, 6:40 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
640 AM CDT Sat Jun 24 2017

.UPDATE...
For 12Z Aviation.

&&

.DISCUSSION...

The remnants of Cindy are interacting with a southward moving cold
front this morning with much of the area experiencing shower
activity. This general scenario should continue today with the
highest rain chances shifting southward through the day. The front
should have enough upper-level support to continue moving
southward tonight for rain chances to be confined to the far
southern portion of the area on Sunday. A slightly stronger push
from northerly flow will probably lead to a dry forecast for the
entire CWA for Monday and Tuesday. Rain chances may return for
Wednesday through Friday as high pressure shifts eastward,
allowing higher moisture content to move inland.

87/Grantham

&&

.AVIATION...
12Z TAF Discussion.

Scattered to numerous showers and MVFR to IFR cigs are currently
present in the moist air mass ahead of a cold front moving into
northwest AL. Cigs should rise to VFR by midday with showers
continuing. Confidence in thunder at any particular terminal is
too low to include in the TAFs at this time due to weak lapse
rates and uncertainties related to timing. Amendments will be made
if necessary. Conditions dry out this evening behind the front.
Will have to monitor for any low clouds/fog at TOI near the front
overnight tonight, while elsewhere low-levels will dry out with
only mid to high level clouds.

32/Davis

&&

.FIRE WEATHER...

High rain chances will continue through today with rain chances
decreasing for Sunday and Monday behind a cold front. Soggy
conditions will preclude any fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     84  64  82  59  83 /  70  10   0  10  10
Anniston    83  66  82  60  83 /  70  20  10  10  10
Birmingham  84  66  83  62  84 /  60  10  10  10  10
Tuscaloosa  85  68  84  62  86 /  50  20  10  10  10
Calera      84  68  83  62  84 /  60  20  10  10  10
Auburn      83  69  83  64  84 /  80  40  20  10  10
Montgomery  86  72  84  64  87 /  80  40  20  10  10
Troy        85  71  84  65  86 /  80  50  30  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 24, 4:22 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
422 AM CDT Sat Jun 24 2017

ALZ011>015-017>050-251230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
422 AM CDT Sat Jun 24 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Through Tonight.

Rainfall the past several days has caused rises on area rivers, and
minor river flooding is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rainfall the past several days has caused rises on area rivers.
Minor flooding may continue into the early part of the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:15 AM CDTAreal Flood AdvisoryBMXBibb, Greene, Hale, Perry, Sumter6 hr
Jun 24, 6:02 PM CDTAreal Flood WarningBMXCalhoun, Chilton, Clay, Coosa, Jefferson, St. Clair and 3 more118 min

Nearby

River Flood Warnings in Alabama, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.